Nov 2020

25

26

27

Successful Second Annual

Women and Transport Africa Conference - 2020

Creating Safe, Sustainable and Accessible Transport in Africa


About the Conference

The conference seeks to bridge the gap between research and policy initiatives pertaining to urban planning, public safety and gender-based violence issues and the real-world challenges facing women currently working in the transportation sector.

Employability

Recruitment, retention and promotion of women in the transportation industry

Accessibility

Gender differences in travel behavior, attitudes and preferences as well as safety consideration and accessible transport

Environment

Climate change and low-carbon transport solutions

Themes for the Conference

Public transportation is notoriously unsafe for women, children, people living with disabilities and other vulnerable groups. Together, we must increase the visibility of women in the male dominated field of public transportation to reflect a more equitable and sustainable public transport system for everyone!

The Conference, will provide a platform for practitioners, researchers, policy makers and other key stakeholders to engage in skill-building, idea-sharing and experiential learning that will inspire new solutions to transport challenges faced by women and other vulnerable road users.

Conference Speakers 2019

 

SCHEDULE DETAILS Event Schedule

 

CHOOSE THE EVENT DAY BELOW

8:50 a.m to 9.00 a.m

Online Conference Room Opens

9:00 a.m to 9.20 a.m

Welcome & Introductions

Master of Ceremony
Mbeki Mwalimu – Founder, Back to Basics Kenya

Flone Initiative - Naomi Mwaura – Executive Director, Flone Initiative

9:20 a.m to 9.50 a.m

Keynote Speakers

Maimunah Mohd Sharif – Executive Director, UNHabitat
Zoleka Mandela – Global Ambassador, Child Health Initiative
Henrik Maihack - Country Director Kenya - Friedrich Ebert Stitfung

9:50 a.m to 10.50 a.m

Elderly and Mobility

Session Lead
Panelist
Lawrence Mungai Munyua - Chairperson, Elderly Society of Kenya

10:50 a.m to 11:00 a.m

10 min Break

11:00 a.m to 12:00 p.m

Women as Professionals

Session Lead
Anna Karume - International Transport Workers Federation (ITF)

Panelists
Naomi Njeri Ngugi – Conductor/Women Rep., Umoinner SACCO
Lucia Murotto – Conductor, Wamasaa and Ongataline SACCOs
Edinah Moraa – Conductor, KANI SACCO

12:00 p.m to 1:10 p.m

Persons with Disabilities and Mobility

Session Lead
Violet Asiko – Program Officer, Flone Initiative

Panelists
Allan Herbert – Earl Concepts / Black Albinism Foundation
Angeline Mukuche – Founder and Chairperson-Leadership Empowerment on Disability Initiative (LEDI)
Joseph Atela – Executive Director of Disabled Empowerment Society of Kenya (DIESK)
Ivan Omondi – Chairperson of Mobility Community Based Organisation- Kajiado county

1:10 p.m to 2:10 p.m

1 hour Lunch Break

2:10 p.m to 3:30 p.m

Children and their Caregivers

Session Lead
Peninah Ndegwa - Founder, Wow Mom Kenya

Panelists
Rushda Majeed- Country Representative-India- Bernard Van Leer Foundation
Anna Siprikova- Senior Program Associate- NACTO
Ann Kamau- Research Fellow - University of Nairobi

3:30 p.m to 3:40 p.m

10 min Break

3:40 p.m to 4:40 p.m

Special focus: Adolescents and Young Adolescents

Session Lead
Sheila Watson - Deputy Director, FIA Foundation

4:40 p.m to 5:00 p.m

Closing Remarks

Master of Ceremony
Mbeki Mwalimu – Founder, Back to Basics Kenya

5:00 p.m to end

End of Day 1

8:50 a.m to 9.00 a.m

Online Conference Room Opens

9:00 a.m to 9.20 a.m

Welcome & Recap

Master of Ceremony
Mbeki Mwalimu – Founder, Back to Basics Kenya

9:20 a.m to 10.10 a.m

State of the Art Research on Gender & Transport Across Africa

Session Lead
Jeff Turner - High Volume Transport (HVT) Applied Research Program
Panelists
Dr Bernard Obika - Team Leader HVT
Eva Mwai - North Star Alliance
Alemgena Araya - Alert Engineering
Paul Curtis -Vectos, EMPOWER project

10:10 a.m to 10:20 a.m

10 min Break

10:20 a.m to 11.30 a.m

Data & Gender – The Evidence Gap: You can’t change what you don’t count

Session Lead
Sheila Watson - FIA Foundation
Panelists
Lucy Mahoney
Gail Jennings
Justin Coetzee
Heather Allen - Consultant  

11:30 a.m to 12:40 p.m

Leveraging Gender to Promote Electric Mobility

Session Lead
Naomi Mwaura – Executive Director, Flone Initiative
Panelists
Emilie Martin – Urban Electric Mobility Initiative (UEMI)
Elisabeth Biber - Siemens Stitfung Foundation
David Rubia - United Nations Environment Program (UNEP)
 

12:40 p.m to 1:40 p.m

1 hour Lunch Break

1:40 p.m to 2:50 p.m

COVID-19 and the Future of Public Transport

Session Lead
Jeff Turner - High Volume Transport (HVT) Applied Research Program
Panelists
Cyprian Moses - Hudumaplus Ltd
Ian Stott - Integrated Transport Planning
Ana Luisa Silva - ONG Lalana
Dr Stanley Ojejere - University of Ibadan, Nigeria
Dr Fatima Adamu - University of Sokoto, Nigeria

2:50 p.m to 3:00 p.m

10 min Break

3:00 p.m to 4:20 p.m

Impact of COVID-19 and Women Transport Workers Rights

Session Lead
Claire Clarke - International Transport Workers Federation (ITF)
Panelist
Anna Karume - International Transport Workers Federation (ITF)
Rebecca Kwashie - General Transport, Petroleum & Chemical Workers' Union of TUC
Naomi Njeri Ngugi - Matatu Workers Union
Judith Lusaka - Railway and Allied Workers Union
Anna Kazembe - Transport & General Workers Union
Salami Oyebode Adedamola - National Union of Road Transport Workers
Beatrice Nokuthula Sifunda - South African Transport & Allied Workers' Union (SATAWU)
Nice Amon Mwansasu - Communication & Transport Workers' Union of Tanzania (COTWUT)
Aisha Nanteza Kamya - Amalgamated Transport and General Workers' Union
Irene Wamuyu Ngatia - Public Transport Operators Union

4:20 p.m to 5:00 p.m

Maintaining Essential Health Services During a Pandemic - Integrating a COVID-19 Response into a Rural Access Initiative in Zambia

Session Lead
Caroline Barber - Chief Executive, Transaid
Panelist
Auxilia Piringondo - Director, Development Data in Zambia

4:40 p.m to 5:00 p.m

Closing Remarks

Master of Ceremony
Mbeki Mwalimu – Founder, Back to Basics Kenya

5:00 p.m to end

End of Day 2

8:50 a.m to 9.00 a.m

Online Conference Room Opens

9:00 a.m to 9.10 a.m

Introduction to day three and Recap

Master of Ceremony

Mbeki Mwalimu – Founder, Back to Basics Kenya

9:10 a.m to 10:20 a.m

Inclusive Employment and Launch of the Gender Employment Research Report and Policy Brief

Session Lead

Mehnaz Sarwar - An Nisa Taxi

Panelists

Paul Wafula – Flone Initiative
Sam Clark - Transaid

10:20 a.m to 10.30 a.m

10 min Break

10:30 a.m to 11:30 a.m

Interventions for Safe Walking and Cycling

Session Lead

Sonal Shah - The Urban Catalyst

Panelists

Abigail Muigai - Nairobi Metropolitan Area Transport Authority (NAMATA)
Chris Kost - Institute for Transportation and Development Policy

11:30 a.m to 1:00 p.m

Women as Investors in Public Transport

Session Lead

Violet Asiko – Program Officer, Flone Initiative

Panelists

Nerica Kuguru - CEO and Design lead at Abiria
Elizabeth Njoki – Matatu Owner
Amrita Gupta – Program Director, Research Advocacy and Communications at Azad and Sakha

1:00 p.m to 2:00 p.m

1 hour Lunch Break

2:00 p.m to 3:00 p.m

Failfest

Master of Ceremony

Mbeki Mwalimu – Founder, Back to Basics Kenya  

Panelists

Constant Cap – Urban Planner
Marita Walther - Electric Mobility Entrepreneur
Edward Mbogo - Technology Entrepreneur

3:00 p.m to 3:10 p.m

10 min Break

3:10 p.m to 4:10 p.m

Sustainable Public Transport: What does Socially Just Public Transport Look Like?

Session Lead

Constant Cap - Urban Planner

Panelists

Ronja Schiffer - Friedrich Ebert Stiftung  Jordan
Deyala Tarawneh - University of Jordan
Ahmad Zayad Abu Hussein - Greater Amman municipality
Muhairwe Geofrey - Makerere University

4:10 p.m to 5:00 p.m

Moving the Wheels of Change During COVID-19

Session Lead

Paridhi P Yadav - Program Manager, Research, Advocacy and Communication, Azad Foundation

Panelists

Amrita Gupta - Program Director, Research Advocacy and Communications at Azad and

5:00 p.m to 5:15 p.m

Closing Remarks

Master of Ceremony

Mbeki Mwalimu – Founder, Back to Basics Kenya

5:15 p.m to end

End of Day 3

Thank You to Our Partners / Sponsors

 

Register For

The Women & Transport Africa Conference 2021

Starting From the 1st to the 3rd Dec 2021

We look forward to welcome you